MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; PAIN MGMT/ PREF W. MED NDL

MEDLINE INDUSTRIES LP; PAIN MGMT/ PREF W. MED NDL
Catalog Number PAIN0072K
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on 04/19/2024 "the 27g needle from the pain tray was inserted into the patient's lower back, the needle was inserted up to the hub and when the physician attempted to adjust the needle from the side to side the needle broke off of the hub".Per the facility "the needle was unable to be removed and the patient was transferred to the hospital for surgery".The sample is not available for evaluation.No additional information is available at this time.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on 04/19/2024 "the 27g needle from the pain tray was inserted into the patient's lower back, the needle was inserted up to the hub and when the physician attempted to adjust the needle from the side to side the needle broke off of the hub".

Common Device Name
PAIN MGMT/ PREF W. MED NDL
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes dr
northfield, IL 60093-2753
MDR Report Key19320813
Report Number1417592-2024-00602
Device Sequence Number7592152
Product Code OFT
UDI-Device Identifier10889942694754
UDI-Public10889942694754
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPAIN0072K
Device Lot Number24ALA934
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight77 KG